I have had UTIs for the past couple of months now. The doctor prescribed me Cipro for the infection. I am also on the birth control pill. Both this month and last month, my period has started early (about a week before the inactive pills). They are also longer than usual (last month was around 7 days; this month is at 7 days). My period also has more blood clots than usual. My period isn't heavier than usual and I do have heavier then lighter days. I can't remember last month, but this month, about 4 days after I started taking the antibiotics my period started. Should I be worried? Are antibiotics and my unusual period related?
mcturtle; Yes some can, This is why on many women have to use a backup contraceptive while they are on the antibiotics many messes with your hormones and the one you have listed is one of them and you should take plenty of water with it. No, don't worry unless you have been sexually active and if you do keep taking your pills and have your guy use a condom. you should be done with these any time now and continue to practice extra safe sex but I have no dought that the antibiotic has messed up your period. Someone should have told you all of this. If you are still worried just give your Pharmacist.a call. don't worry it should be back to regular next month. Have a good weekend. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 31 Dec 2009 • 3 answers
Posted 4 May 2012 • 7 answers
Urinary Tract Infection - I used to suffer from UTIs frequently during my teens but was free of them
Posted 9 Jul 2014 • 2 answers
Itching all over my body. Could this be a reaction to cipro? Taken cipro many times with no problem?
Posted 16 Dec 2014 • 2 answers
Posted 19 Jul 2017 • 2 answers